Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 147, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 23, 1999, 1:47 AM CDT for Polk County, Saint Croix County, Wisconsin. It was in force for 43 min. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 23, 1999, 1:47 AM CDT (06:47 UTC)
- Expired
- Jul 23, 1999, 2:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Polk County, WI, Saint Croix County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 2:02 AM CDT | Thunderstorm Wind 55 | Osceola, WI | Estimated Winds, a few trees and powerlines down. |
| Jul 23, 2:04 AM CDT | Thunderstorm Wind 56 | Osceola Muni Arpt, WI | AWOS measurement. |
| Jul 23, 2:15 AM CDT | Thunderstorm Wind 52 | Centuria, WI | Shed down. Large limbs and power lines down. Estimated winds. |
| Jul 23, 2:28 AM CDT | Thunderstorm Wind 60 | Hudson, WI | Estimated winds. Trees and power lines down. |
| Jul 23, 2:28 AM CDT | Thunderstorm Wind 60 | Deer Park, WI | Estimated winds. Trees and power lines brought down. |
| Jul 23, 2:35 AM CDT | Thunderstorm Wind 55 | Luck, WI | Scattered trees down along a 10 mile long swath. Estimated winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3351 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 230650 RRA SVRMSP WIC095-109-230730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 147 AM CDT FRI JUL 23 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN WEST CENTRAL WISCONSIN ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 230 AM CDT * AT 147 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS..MOVING EAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... NEW RICHMOND BALSAM LAKE AMERY OSCEOLA SOMERSET LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ CWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:45 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 22, 8:45 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 845 PM CDT THU JUL 22 1999 FORECAST CONCERN NEAR TERM...SEVERE CONVECTION/HEAVY RAIN POTENTIAL. RATHER WEAK/OLD FRONTAL BOUNDARY MOVING OVER SOUTHERN MN. THIS COMBINED WITH VERY UNSTABLE AIRMASS DID GENERATE A FEW ISOLATED THUNDERSTORMS JUST ALONG BOUNDARY EARLIER. CAPPED ENVIRONMENT KEPT THIS ACTIVITY AT BAY THOUGH. FOCUS TURING TO EASTERN DAKOTAS. FAIRLY ORGANIZED LINE OF CONVECTION SHOULD WORK INTO WESTERN MN AROUND 11 PM. GOES SOUNDER SHOWING IMPRESSIVE LIS -10 TO -12 WITH CAPES FROM 5000 TO 6000 J/KG AND CINH DROPPING OVER SOUTHWEST MN. TPWS IN 1.5 TO 2 INCH RANGE AS WELL. APPEARS TO BE WEAK SHORT WAVE WORKING ACROSS CENTRAL DAKOTAS AS WELL/PER WATER VAPOR IMAGERY. THIS SHOULD BE ENOUGH TO KEEP CONVECTION GOING. UPPER JET DOES TRANSLATE A BIT SOUTH OF EAST OVERNIGHT AND MAY BE ENOUGH TO ORGANIZE LINE INTO BOW AS IT MOVES INTO WESTERN MN. OTHERWISE...SLOW MOVEMENT SHOULD PROVIDE HEAVY RAINFALL POTENTIAL...ESPECIALLY WESTERN CWA. WILL LIKELY MENTION JUST SCATTERED THUNDERSTORMS WEST CWA WITH HIGH POPS IN THE EAST OVERNIGHT. .MSP...NONE.
In the hours before
Special weather statement, Jul 23, 1:15 AM CDT, 32 minutes before
MNZ041>043-047>050-054>058-064-230700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 115 AM CDT FRI JUL 23 1999 ...PARTS OF WEST CENTRAL AND CENTRAL MINNESOTA CLEARED FROM THE SEVERE THUNDERSTORM WATCH... THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 572... BENTON CHIPPEWA DOUGLAS KANDIYOHI LAC QUI PARLE MEEKER MORRISON POPE STEARNS STEVENS SWIFT TODD YELLOW MEDICINE SOME OF THE CITIES IN THE CLEARED AREA INCLUDE ALEXANDRIA... WILLMAR...MORRIS...MONTEVIDEO AND LITCHFIELD. THE REST OF SEVERE THUNDERSTORM WATCH NUMBER 572 REMAINS IN EFFECT UNTIL 4 AM. TDK
Special weather statement, Jul 23, 1:15 AM CDT, 32 minutes before
MNZ041>043-047>050-054>058-064-230700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 115 AM CDT FRI JUL 23 1999 ...PARTS OF WEST CENTRAL AND CENTRAL MINNESOTA CLEARED FROM THE SEVERE THUNDERSTORM WATCH... THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 572... BENTON CHIPPEWA DOUGLAS KANDIYOHI LAC QUI PARLE MEEKER MORRISON POPE STEARNS STEVENS SWIFT TODD YELLOW MEDICINE SOME OF THE CITIES IN THE CLEARED AREA INCLUDE ALEXANDRIA... WILLMAR...MORRIS...MONTEVIDEO AND LITCHFIELD. THE REST OF SEVERE THUNDERSTORM WATCH NUMBER 572 REMAINS IN EFFECT UNTIL 4 AM. TDK
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:13 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn | 47 min |
| Jul 23, 2:30 AM CDT | Severe Thunderstorm Warning | MPX | Polk | 30 min |
| Jul 23, 2:47 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 43 min |
| Jul 23, 2:58 AM CDT | Severe Thunderstorm Warning | MPX | Barron | 32 min |
| Jul 23, 3:28 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.